Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 10, 2012, 2:49 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 10, 2012, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WWUS82 KMLB 101849
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT TUE JUL 10 2012
FLZ053-101930-
OSCEOLA-
249 PM EDT TUE JUL 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
OSCEOLA COUNTY...
* UNTIL 330 PM EDT.
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL OVER LAKE
KISSIMMEE...MOVING NORTHWEST AT 5 TO 10 MPH. OTHER STORMS WERE
INCREASING OVER OSCEOLA COUNTY...AND A FEW OF THESE STORMS MAY
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS
OF 40 TO 50 MPH...IN ADDITION TO HAIL.
LAT...LON 2834 8116 2784 8091 2774 8117 2783 8122
2786 8131 2792 8132 2800 8139 2800 8142
2803 8145 2805 8147 2806 8145 2802 8138
2808 8135 2808 8145 2814 8146 2814 8153
2820 8153 2825 8156 2826 8162 2834 8166
TIME...MOT...LOC 1847Z 128DEG 6KT 2796 8124
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:20 AM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 10, 9:20 AM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 920 AM EDT TUE JUL 10 2012 .DISCUSSION... DEEPER SOUTH-SOUTHEAST FLOW HAS BECOME ESTABLISHED THIS MORNING WHICH HAS TAPPED INTO THE DEEPER MOISTURE POOL ASSOCIATED WITH A REMNANT TROPICAL WAVE TO THE SOUTH. ATMOSPHERIC MOISTURE CONTINUES TO CREEP UPWARDS FROM 1.47" INCHES YESTERDAY TO 1.59" ON THIS MORNING'S SOUNDING. THE LOW LEVEL RIDGE AXIS IS CURRENTLY LOCATED AROUND CAPE CANAVERAL THIS MORNING...WHICH WILL ALLOW THE EAST COAST SEA BREEZE TO DEVELOP AND PUSH INLAND MORE QUICKLY TO THE SOUTH BY LATE MORNING WITH A SLIGHT DELAY INTO THE EARLY AFTERNOON ALONG THE VOLUSIA COUNTY COAST. THE ADDITIONAL MOISTURE WILL HELP OVERCOME THE SOMEWHAT WARM 700MB TEMPS OF 7-8C FOR A SLIGHTLY EARLIER START TO CONVECTION. THIS WILL BRING A BETTER CHANCE FOR RAIN TO THE COASTAL SECTIONS EAST OF I-95 AND THE TURNPIKE TODAY...ESPECIALLY ALONG THE TREASURE COAST. ACTIVITY WILL TRANSITION INLAND WITH THE SEA BREEZE WITH THE BEST COVERAGE ONCE AGAIN EXPECTED OVER THE INTERIOR IN THE LATE AFTERNOON. THE MAIN THREATS FROM STORMS SHOULD TRANSITION TO FREQUENT-EXCESSIVE LIGHTNING AND VERY HEAVY DOWNPOURS ACCUMULATING 2-3 INCHES IN AN HOUR OR TWO. BUT WITH HIGH TEMPS STILL REACHING THE MID 90S ACROSS PORTIONS OF THE NORTH INTERIOR AND MID LEVEL TEMPS AROUND -7C TO -8C...THERE REMAINS A THREAT FOR ISOLATED SEVERE STORMS CONTAINING DAMAGING WINDS AND LARGE HAIL. && .AVIATION... THROUGH 15Z...ISOLATED SHRA SOUTH OF KFPR ALONG COAST...SKC ACROSS THE REMAINDER OF THE AREA. 15-17Z...EAST COAST SEA BREEZE DEVELOPING ALONG THE COAST SOUTH OF KTIX BY 16Z AND NORTH OF KTIX AFTER 16Z. ISOLD-SCT SHRA AND TSRA DEVELOPING ALONG SEA BREEZE VICINITY ALL COASTAL TAF SITES. AFTER 17Z...EAST COAST SEA BREEZE MOVING INLAND WITH SCT TSRA TRANSITING OVER INTERIOR SITES THROUGH THE EVENING. TEMPO MVFR-IFR CONDITIONS WITH ANY CONVECTIVE ACTIVITY. A FEW STORMS MAY PRODUCE GUSTS IN EXCESS OF 35KTS AND SMALL HAIL OVER INTERIOR SITES AND KDAB IN THE LATE AFTERNOON. && .MARINE...AXIS OF ATLANTIC RIDGE WILL EXTEND ACROSS THE AREA WITH CONTINUED SOUTHEAST/SOUTH FLOW AROUND 10 KNOTS. AN INCREASE TO 10-15 KNOTS IS POSSIBLE IN THE NORTH DURING THE EVENING/ OVERNIGHT. SCATTERED SHOWERS AND ISOLATED STORMS OVER THE SOUTHERN WATERS WILL SLOWLY WORK FARTHER NORTH. SEAS 1-2 FEET NEARSHORE AND UP TO 3 FT OFFSHORE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && MOSES/GLITTO
Hazardous weather outlook, Jul 10, 11:23 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1123 AM EDT TUE JUL 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1123 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE HIGH PRESSURE RIDGE AXIS ACROSS CENTRAL FLORIDA WILL ALLOW THE EAST COAST SEA BREEZE TO PUSH INLAND FASTER ACROSS SOUTHERN SECTIONS...WITH A SLOWER DRIFT OF THE BOUNDARY INLAND TO THE NORTH. A FEW STORMS MAY FORM ALONG THE BOUNDARY THROUGH MID AFTERNOON... THEN STORMS WILL INCREASE OVER THE INTERIOR INTO THE LATE AFTERNOON AS THE EAST AND WEST COAST BOUNDARIES COLLIDE. STORM MOTION WILL BE TOWARD THE NORTH-NORTHWEST AT 5 TO 10 MPH. THE MAIN DANGER WITH ANY STORM TODAY WILL BE DEADLY CLOUD TO GROUND LIGHTNING THAT CAN STRIKE YOU EVEN WHEN A STORM IS NOT OVERHEAD. HIGH TEMPERATURES REACHING THE MID 90S AND LINGERING COOL AIR ALOFT MAY ALLOW A FEW STRONG TO MARGINALLY SEVERE STORMS OVER THE INTERIOR SECTIONS LATE THIS AFTERNOON. THE MAIN THREATS WITH STRONGER STORMS WILL BE DAMAGING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF COINS...ESPECIALLY FROM OSCEOLA COUNTY NORTH INTO LAKE AND INTERIOR VOLUSIA COUNTIES...INCLUDING METRO ORLANDO. .FLOOD IMPACT... SLOW STORM MOTION TOWARD THE NORTH OR NORTHWEST COMBINED WITH CELLS TRAINING OVER THE SAME AREAS WILL PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE HOURS OVER PORTIONS OF THE INTERIOR COUNTIES... INCLUDING OSCEOLA...ORANGE...LAKE...SEMINOLE AND INTERIOR VOLUSIA. SUCH HEAVY RAINFALL WOULD CAUSE TEMPORARY FLOODING OF SOME ROADS AND POOR DRAINAGE AREAS...ESPECIALLY OVER URBAN LOCATIONS. .RIP CURRENT IMPACT... A SMALL LONG PERIOD EAST SWELL WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... THE HIGHEST COVERAGE AND INTENSITY OF MARINE STORMS IS EXPECTED OVER THE INTERIOR LAKES THIS AFTERNOON. A FEW STORMS MAY PRODUCE STRONG WINDS OF 35 TO 45 KNOTS...HAIL AND FREQUENT CLOUD TO WATER LIGHTNING. STORMS WILL MOVE TO THE NORTH-NORTHWEST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RIP CURRENT RISK WILL PERSIST MUCH OF THIS WEEK. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON FOCUSED OVER THE INTERIOR SECTIONS. FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND LOCALLY HEAVY RAIN SHOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/GLITTO
In the hours before
Special weather statement, Jul 10, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT TUE JUL 10 2012
FLZ053-101930-
OSCEOLA-
249 PM EDT TUE JUL 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
OSCEOLA COUNTY...
* UNTIL 330 PM EDT.
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL OVER LAKE
KISSIMMEE...MOVING NORTHWEST AT 5 TO 10 MPH. OTHER STORMS WERE
INCREASING OVER OSCEOLA COUNTY...AND A FEW OF THESE STORMS MAY
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS
OF 40 TO 50 MPH...IN ADDITION TO HAIL.
LAT...LON 2834 8116 2784 8091 2774 8117 2783 8122
2786 8131 2792 8132 2800 8139 2800 8142
2803 8145 2805 8147 2806 8145 2802 8138
2808 8135 2808 8145 2814 8146 2814 8153
2820 8153 2825 8156 2826 8162 2834 8166
TIME...MOT...LOC 1847Z 128DEG 6KT 2796 8124
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:38 PM EDT | Special Weather Statement | MLB | Lake, Orange | 52 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.